Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.
Now while we can see both GI signs (vomiting, diarrhea, etc) and skin reactions (local and general itchiness) in dogs that are sensitive to Certifect, this tends to be self-limiting and pass within 24 hours after application. Therefore, it is possible this could have caused her signs to start but are unlikely to be the only issue after this much time post application of the Certifect.
Instead, we would need to consider whether her continued itching is actually the allergic response we see when a dog is bitten by a flea. Or if the initial itchiness was caused by this treatment, has your lass scratched her skin enough to introduce a secondary skin infection that would be causing the current itching. In this case, you can trial her on Piriton (2-4mg twice daily; which is half to one tablet of OTC adult piriton) to see if this settles her skin. If you can see redness, pustules, pimples or ulcers; then we'd have to be worried about infection and it'd be best to have her seen by her vet so appropriate treatment can be dispensed.
In regards ***** ***** GI signs, as I noted before this has been going on a bit too long to be the Certifect alone. Therefore, we have to consider if this is a coincidence or if a bacterial gastroenteritis has gained a foothold here. This too can be addressed by her vet if you do need her skin seeing to (they will just base their antibiotic choice based off the presence of all her signs). But in the meantime you can try to settle her stomach (in case this is just benign GI upset) by putting her on a light/easily digestible diet. Examples of this would be cooked white rice with boiled chicken, boiled white fish, scrambled egg (made with water not milk), or cottage cheese. There are also veterinary prescription diets that can be used in cases of gastroenteritis, (ie Hill’s I/D or Royal Canin’s sensitivity). This should be fed in small frequent meals to reduce both the volume of diarrhea and the potential for vomiting. I usually advise that the diet be continued until the vomiting is settled, and that they are then slowly weaned back to their normal diet over a week.Further to this, since you are seeing night vomiting of bile, do consider treating her with an antacid (especially at bed time, perhaps even followed with a small meal to make sure her stomach isn't empty and at risk of bile irritation in the wee hours). There are a number of antacids that are available over the counter and pet friendly. I would advise only treating with one, but the two I tend to recommend are Pepcid (More Info/Dose) or Zantac (More Info/Dose).This medication of course shouldn’t be given without consulting your vet if he does have any pre-existing conditions or is on any other medications. Ideally, it should be given about 30 minutes before food to ease her upset gut signs.
As well, just since she has been losing fluids from both ends and is quite a wee young dog, I would note that you do want to keep an eye on her hydration. When checking a pet's hydration status, there are a few things we can test. One is whether the eyes appear sunken, if the gums are tacky instead of wet/moist, and whether the pet has a "skin tent" when you lift the skin. To see how to check these parameters for dehydration, you can find a wee video on this HERE
. And if she does have any signs of dehydration already, that would be our cue to get her checked by her vet before dehydration makes her feel poorly.
Overall, this medication is reported to cause skin reactions and GI signs in senstive dogs. That said, all studies support these signs being temporary and not lasting longer then 24 hours. Therefore, we need to consider potential other reasons for her signs. So, at this stage, do use the above supportive care for both her skin and GI signs. If she doesn't settle within 24 hours (since she is wee and the weekend is close), then we'd want to follow up with her vet at that stage. Depending on their findings, they can make sure there is nothing more sinister going on and dispense antibiotics +/- anti-nausea or diarrheal medication to settle this all for her and get her back on track.
I hope this information is helpful.
If you need any additional information, do not hesitate to ask!
All the best,
----------------------------------------------------------------------------------------------------------------- If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need. Thank you and hope to see you again soon! : )